Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 76, NWS Quad Cities, IA

June 12, 2013Dubuque County, Jackson County, Iowa; Carroll County, Jo Daviess County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 12, 2013, 8:28 PM CDT for Dubuque County, Jackson County, Iowa; Carroll County, Jo Daviess County, Illinois. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2013, 8:28 PM CDT (01:28 UTC)
Expired
Jun 12, 2013, 9:15 PM CDT
In force
47 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
70.0 mph

Counties Dubuque County, IA, Jackson County, IA, Carroll County, IL, Jo Daviess County, IL

The radar

The Quad Cities radar (KDVN), 91 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 8:40 PM CDTTSTM WND DMG6 S Galena, ILSEVERAL TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 1:49 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1702 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1702 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1576 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

340 
WUUS53 KDVN 130128
SVRDVN
IAC061-097-ILC015-085-130215-
/O.NEW.KDVN.SV.W.0076.130613T0128Z-130613T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
828 PM CDT WED JUN 12 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DUBUQUE COUNTY IN NORTHEAST IOWA...
  NORTH CENTRAL JACKSON COUNTY IN EAST CENTRAL IOWA...
  NORTHWESTERN CARROLL COUNTY IN NORTHWEST ILLINOIS...
  JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 915 PM CDT

* AT 827 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM COUNCIL HILL TO LA MOTTE...AND MOVING EAST AT
  45 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
           EXPECT CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO
           LIKELY TO MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  GALENA...ST. DONATUS...COUNCIL HILL...SCALES MOUND...BELLEVUE...
  SCHAPVILLE...APPLE RIVER...ELIZABETH...HANOVER...WOODBINE...
  WARREN...NORA...STOCKTON...MASSBACH...AIKEN...GUILFORD...GALENA
  TERRITORY...SMITHS...RICE AND RODDEN.

OTHER LOCATIONS AFFECTED INCLUDE BELLEVUE STATE PARK...ELIZABETH
FAIRGROUNDS...JO DAVIESS COUNTY FAIRGROUNDS...CANYON CAMP...CAMP FAR
HORIZONS...DUCK CREEK COUNTY PARK...MASSEY MARINA PARK AND SPRUCE
CREEK PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

&&

LAT...LON 4251 8993 4209 8993 4234 9079 4251 9064
TIME...MOT...LOC 0128Z 291DEG 38KT 4251 9038 4233 9061

HAIL...1.50IN
WIND...70MPH

$$

MCCLURE
6 follow-up statements
253 
WWUS53 KDVN 130137
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
837 PM CDT WED JUN 12 2013

IAC061-097-ILC015-085-130215-
/O.CON.KDVN.SV.W.0076.000000T0000Z-130613T0215Z/
JACKSON IA-DUBUQUE IA-JO DAVIESS IL-CARROLL IL-
837 PM CDT WED JUN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CARROLL...JO DAVIESS...SOUTHEASTERN DUBUQUE AND NORTH CENTRAL JACKSON
COUNTIES UNTIL 915 PM CDT...

AT 833 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM COUNCIL HILL TO LA MOTTE...AND MOVING EAST AT 45
MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY
         TO MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
SCALES MOUND...BELLEVUE...SCHAPVILLE...APPLE RIVER...ELIZABETH...
HANOVER...WOODBINE...WARREN...NORA...STOCKTON...MASSBACH...
GUILFORD...GALENA TERRITORY...SMITHS...RICE...RODDEN...BLANDING...
APPLE CANYON LAKE...NORTH HANOVER AND WHITTON.

OTHER LOCATIONS AFFECTED INCLUDE BELLEVUE STATE PARK...ELIZABETH
FAIRGROUNDS...JO DAVIESS COUNTY FAIRGROUNDS...CANYON CAMP...CAMP FAR
HORIZONS...DUCK CREEK COUNTY PARK...MASSEY MARINA PARK AND SPRUCE
CREEK PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4251 9055 4251 8993 4209 8993 4231 9068
TIME...MOT...LOC 0137Z 291DEG 38KT 4247 9026 4228 9051

HAIL...1.50IN
WIND...70MPH

$$

MCCLURE
058 
WWUS53 KDVN 130141
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
841 PM CDT WED JUN 12 2013

IAC061-130151-
/O.CAN.KDVN.SV.W.0076.000000T0000Z-130613T0215Z/
DUBUQUE IA-
841 PM CDT WED JUN 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUBUQUE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4251 8993 4209 8993 4230 9062 4238 9057
      4239 9049 4242 9055 4251 9050
TIME...MOT...LOC 0141Z 291DEG 38KT 4245 9021 4226 9046

$$

IAC097-ILC015-085-130215-
/O.CON.KDVN.SV.W.0076.000000T0000Z-130613T0215Z/
JACKSON IA-JO DAVIESS IL-CARROLL IL-
841 PM CDT WED JUN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CARROLL...JO DAVIESS AND NORTH CENTRAL JACKSON COUNTIES UNTIL 915 PM
CDT...

AT 838 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM SCALES MOUND TO BELLEVUE...AND MOVING EAST AT 45
MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY
         TO MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
BELLEVUE...SCHAPVILLE...APPLE RIVER...ELIZABETH...HANOVER...
WOODBINE...WARREN...NORA...STOCKTON...MASSBACH...RODDEN...BLANDING...
APPLE CANYON LAKE...NORTH HANOVER...WHITTON...APPLE RIVER CANYON
STATE PARK...STOCKTON AIRPORT...ELMOVILLE AND WILLOW.

OTHER LOCATIONS AFFECTED INCLUDE BELLEVUE STATE PARK...ELIZABETH
FAIRGROUNDS...JO DAVIESS COUNTY FAIRGROUNDS...CANYON CAMP...CAMP FAR
HORIZONS AND SPRUCE CREEK PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4251 8993 4209 8993 4230 9062 4238 9057
      4239 9049 4242 9055 4251 9050
TIME...MOT...LOC 0141Z 291DEG 38KT 4245 9021 4226 9046

HAIL...1.50IN
WIND...70MPH

$$

MCCLURE
761 
WWUS53 KDVN 130150
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
850 PM CDT WED JUN 12 2013

IAC097-ILC015-085-130215-
/O.CON.KDVN.SV.W.0076.000000T0000Z-130613T0215Z/
JACKSON IA-JO DAVIESS IL-CARROLL IL-
850 PM CDT WED JUN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CARROLL...JO DAVIESS AND NORTH CENTRAL JACKSON COUNTIES UNTIL 915 PM
CDT...

AT 847 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM SCHAPVILLE TO BELLEVUE...AND MOVING EAST AT 45
MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED. LAW ENFORCEMENT REPORTED SEVERAL TREES 
DOWN 6 MILES SOUTH OF GALENA AT 840 PM.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
HANOVER...WOODBINE...WARREN...STOCKTON...NORA...MASSBACH...WHITTON...
APPLE RIVER CANYON STATE PARK...STOCKTON AIRPORT...ELMOVILLE AND
WILLOW.

OTHER LOCATIONS AFFECTED INCLUDE BELLEVUE STATE PARK...ELIZABETH
FAIRGROUNDS...JO DAVIESS COUNTY FAIRGROUNDS...CANYON CAMP...CAMP FAR
HORIZONS AND SPRUCE CREEK PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4251 8993 4209 8993 4230 9062 4238 9057
      4239 9049 4242 9055 4251 9050
TIME...MOT...LOC 0149Z 291DEG 38KT 4241 9011 4222 9036

HAIL...1.00IN
WIND...70MPH

$$

MCCLURE
493 
WWUS53 KDVN 130155
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
855 PM CDT WED JUN 12 2013

IAC097-130205-
/O.CAN.KDVN.SV.W.0076.000000T0000Z-130613T0215Z/
JACKSON IA-
855 PM CDT WED JUN 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JACKSON COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4241 8993 4209 8993 4223 9040 4224 9041
      4242 9030
TIME...MOT...LOC 0155Z 291DEG 38KT 4237 9003 4220 9027

$$

ILC015-085-130215-
/O.CON.KDVN.SV.W.0076.000000T0000Z-130613T0215Z/
JO DAVIESS IL-CARROLL IL-
855 PM CDT WED JUN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CARROLL AND SOUTHEASTERN JO DAVIESS COUNTIES UNTIL 915 PM CDT...

AT 852 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM STOCKTON TO HANOVER...AND MOVING EAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
STOCKTON...MASSBACH...STOCKTON AIRPORT...ELMOVILLE AND WILLOW.

OTHER LOCATIONS AFFECTED INCLUDE ELIZABETH FAIRGROUNDS...CANYON CAMP
AND CAMP FAR HORIZONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4241 8993 4209 8993 4223 9040 4224 9041
      4242 9030
TIME...MOT...LOC 0155Z 291DEG 38KT 4237 9003 4220 9027

HAIL...1.00IN
WIND...70MPH

$$

MCCLURE
163 
WWUS53 KDVN 130159
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
859 PM CDT WED JUN 12 2013

ILC015-085-130215-
/O.CON.KDVN.SV.W.0076.000000T0000Z-130613T0215Z/
JO DAVIESS IL-CARROLL IL-
859 PM CDT WED JUN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CARROLL AND SOUTHEASTERN JO DAVIESS COUNTIES UNTIL 915 PM CDT...

AT 857 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM STOCKTON TO GREEN ISLAND...AND MOVING EAST AT 45
MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
STOCKTON AIRPORT...ELMOVILLE AND WILLOW.

OTHER LOCATIONS AFFECTED INCLUDE ELIZABETH FAIRGROUNDS AND CAMP FAR
HORIZONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4209 8993 4223 9039 4225 9040 4236 9030
      4236 8993
TIME...MOT...LOC 0159Z 291DEG 38KT 4234 8998 4218 9022

HAIL...0.75IN
WIND...60MPH

$$

MCCLURE
561 
WWUS53 KDVN 130211
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
911 PM CDT WED JUN 12 2013

ILC015-085-130221-
/O.EXP.KDVN.SV.W.0076.000000T0000Z-130613T0215Z/
JO DAVIESS IL-CARROLL IL-
911 PM CDT WED JUN 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CARROLL AND
SOUTHEASTERN JO DAVIESS COUNTIES WILL EXPIRE AT 915 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4209 8993 4223 9039 4225 9040 4236 9030
      4236 8993
TIME...MOT...LOC 0211Z 291DEG 38KT 4228 8982 4212 9007

$$

MCCLURE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:13 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 12, 7:13 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
713 PM CDT WED JUN 12 2013

.SYNOPSIS...
ISSUED AT 305 PM CDT WED JUN 12 2013

ATMOSPHERE CONTINUES TO DESTABILIZE AS UPPER LEVEL SHORTWAVE IS NOW
MOVING ACROSS THE AREA WITH UPPER LEVEL CAP NEARLY ERODED. SURFACE
BASED CAPES RANGE FROM 3000 TO 4000 J/KG. THUNDERSTORMS WERE
BEGINNING TO DEVELOP ACROSS THE FORECAST AREA ESPECIALLY OVER EXTREME
NORTHEAST IOWA AND NORTHWEST ILLINOIS.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 305 PM CDT WED JUN 12 2013

THIS AFTERNOON AND TONIGHT...SEVERE WEATHER WILL DEVELOP ACROSS
THE FORECAST AREA GENERALLY NORTH OF INTERSTATE 80. THUNDERSTORMS
ARE EXPECTED TO RAPIDLY DEVELOP WITH HIGH WINDS...POSSIBLY UP TO
70 MPH... ALONG WITH VERY LARGE HAIL. TORNADOES ARE ALSO A
POSSIBILITY IN ROTATING SUPERCELLS. THE SEVERE WEATHER WILL BE
OVER OUR FAR EASTERN ILLINOIS COUNTIES BY EVENING WITH ANY STORMS
MERGING INTO A DESTRUCTIVE DERECHO THAT WILL MOVE QUICKLY OUT OF
OUR FORECAST ACROSS EASTERN ILLINOIS. SKIES WILL CLEAR TONIGHT
WITH TEMPERATURES DROPPING INTO THE MID 50S TO AROUND 60.

TOMORROW WILL BE A NICE DAY...CURRENT MODELS BUILD STRONG
CANADIAN HIGH PRESSURE INTO THE UPPER MID WEST AS AN UPPER RIDGE
BUILDS OVER THE UPPER PLAINS. THIS HIGH PRESSURE WILL PUSH A COLD
FRONT ALL THE WAY TO THE SOUTHEASTERN STATES. TOMORROW WILL BE
LESS HUMID AND COOLER WITH HIGH TEMPERATURES IN THE MID 70S TO
AROUND 80.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 305 PM CDT WED JUN 12 2013

THURSDAY NIGHT THROUGH FRIDAY...THURSDAY NIGHT WILL BE COOL WITH
TEMPERATURES IN THE MID 50S. PATCHY FOG MAY DEVELOP WITH THESE
COOL TEMPERATURES AND WET GROUND. AS THE SURFACE HIGH MOVES EAST
INTO THE OHIO VALLEY SOUTHERLY RETURN ON THE BACK SIDE OF THE HIGH
WILL CONTINUE TO BRING FAIR WEATHER ON FRIDAY. THERE WILL BE A
CHANCE OF SHOWERS ACROSS THE SOUTHERN PART OF THE FORECAST AREA AS
A WARM FROM MOVES CLOSE TO THE REGION.

FRIDAY NIGHT THROUGH SATURDAY...THERE IS A CHANCE OF AN MCS
DEVELOPING TO OUR WEST AND MOVING ACROSS THE FORECAST AREA INTO
SATURDAY. OUR CURRENT FORECAST IS CARRYING LIKELY POPS WHICH IS
REASONABLE. HEAVY RAIN WILL BE POSSIBLE ALONG WITH ISOLATED SEVERE
WEATHER WITH STRONG GUSTY WINDS AND HAIL AS THE MAIN THREAT.

SUNDAY THROUGH NEXT WEDNESDAY...ON SUNDAY CONSENSUS MODELS CREATE
A ZONAL UPPER AIR PATTERN OVER THE UPPER MIDWEST. THUNDERSTORMS
MAY DEVELOP AS A FRONTAL BOUNDARY CROSSES THE AREA ALONG WITH ANY
LINGERING BOUNDARIES FROM THE SATURDAY MCS. BY TUESDAY...THE LONG
RANGE MODELS PROG A SHORT WAVE TROF TO BE OVER THE GREAT LAKES AS
A LONG WAVE RIDGE BUILDING OVER THE ROCKIES. THIS UPPER LEVEL
PATTERN WILL ADVECT DRIER CANADIAN HIGH PRESSURE INTO THE UPPER
MIDWEST WITH FAIR WEATHER EARLY NEXT WEEK. ..KUHL..

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 653 PM CDT WED JUN 12 2013

UPPER LEVEL AND SURFACE LOW PRESSURE SYSTEM OVER THE MID AND UPPER
MISSISSIPPI RIVER VALLEY ARE GENERATING THUNDERSTORMS ACROSS THE
REGION THIS EVENING...BUT CURRENT TRENDS SUGGEST ONLY THE DBQ
TERMINAL WILL BE AFFECTED IN OUR AREA FOR THE NEXT FEW HOURS. AS
THE SURFACE LOW MOVES EAST THIS EVENING...STRONG AND GUSTY NORTH
TO NORTHWEST WINDS WILL DEVELOP AT ALL TAF SITES. VFR CONDITIONS
WILL PREVAIL THROUGH TOMORROW...OUTSIDE OF THUNDERSTORMS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...KUHL
SHORT TERM...KUHL
LONG TERM...KUHL
AVIATION...WOLF
Hazardous weather outlook, Jun 12, 11:47 AM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1147 AM CDT WED JUN 12 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-131700-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1147 AM CDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS INCLUDING STRONG
TORNADOES AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH FOR PORTIONS
OF EXTREME EASTERN IOWA AND MUCH OF NORTHERN ILLINOIS. A MODERATE
RISK INCLUDES MUCH OF THE REMAINDER OF THE OUTLOOK AREA.

SUPERCELLS WILL RAPIDLY FORM EARLY THIS AFTERNOON ACROSS NORTHEAST
IOWA AND NORTHWEST ILLINOIS GRADUALLY DEVELOPING ACROSS MUCH OF
EASTERN IOWA AND NORTHERN ILLINOIS AS THE AFTERNOON PROGRESSES.
EVENTUALLY THESE STORMS WILL CONGEAL INTO A WIDESPREAD DAMAGING
WIND EVENT WITH WINDS IN EXCESS OF 80 MPH INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MORE ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY NIGHT
THROUGH SATURDAY NIGHT. LOCALLY HEAVY RAINFALL AND A FEW SEVERE
STORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA FRIDAY
NIGHT INTO EARLY SATURDAY MORNING. REPEATED ROUNDS OF HEAVY RAIN
FRIDAY NIGHT AND AGAIN LATE SATURDAY AND SATURDAY NIGHT MAY PRODUCE
FLASH FLOODING AND RENEWED RIVER FLOODING. STAY TUNED FOR LATER
FORECASTS AND UPDATES CONCERNING THESE WEEKEND STORM EPISODES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING.

HAASE

In the hours before

Local storm report, Jun 12, 6:18 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
618 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     FUNNEL CLOUD     ST. DONATUS             42.36N 90.54W
06/12/2013                   JACKSON            IA   LAW ENFORCEMENT

&&

TERRYS
Local storm report, Jun 12, 6:55 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
655 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     TORNADO          2 S HANOVER             43.33N 91.53W
06/12/2013                   XXX                XX   LAW ENFORCEMENT

            MOVING SOUTHEAST.

0651 PM     TORNADO          HANOVER                 42.25N 90.28W
06/12/2013                   JO DAVIESS         IL   TRAINED SPOTTER

            MOVING SOUTHEAST.

&&

TEO
Local storm report, Jun 12, 7:00 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
700 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

TERRYS
Local storm report, Jun 12, 7:02 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
702 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TORNADO          2 S HANOVER             42.23N 90.28W
06/12/2013                   JO DAVIESS         IL   CO-OP OBSERVER

            NEAR HIGHWAY 84

&&

TERRYS
Special weather statement, Jun 12, 7:18 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
718 PM CDT WED JUN 12 2013

IAZ041-042-130045-
DELAWARE-DUBUQUE-
718 PM CDT WED JUN 12 2013

...STRONG THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS...

AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COLESBURG...OR 13 MILES NORTHEAST OF
MANCHESTER...MOVING EAST AT 35 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  LUXEMBURG AND NEW VIENNA AROUND 730 PM CDT...
  HOLY CROSS AROUND 740 PM CDT...
  BALLTOWN AROUND 745 PM CDT...

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND 40 TO 50
MPH WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR NORTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4267 9086 4251 9091 4259 9143 4265 9139
      4265 9091 4268 9089
TIME...MOT...LOC 0018Z 277DEG 32KT 4262 9124
Local storm report, Jun 12, 8:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
822 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND GST     1 ESE PEOSTA            42.44N 90.84W
06/12/2013  E60.00 MPH       DUBUQUE            IA   TRAINED SPOTTER

0821 PM     HAIL             DUBUQUE                 42.50N 90.69W
06/12/2013  E1.75 INCH       DUBUQUE            IA   LAW ENFORCEMENT

            NORTH SIDE OF TOWN

&&

TERRYS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:18 PM CDTSpecial Weather StatementDVNDelaware27 min
Jun 12, 7:46 PM CDTSevere Thunderstorm WarningDVNDubuque44 min
Jun 12, 8:07 PM CDTTornado WarningDVNDubuque, Jackson23 min
Jun 12, 7:08 PM CDTTornado Warning Tornado observedDVNCarroll37 min
Jun 12, 7:42 PM CDTTornado WarningDVNCarroll, Whiteside33 min
Jun 12, 9:21 PM CDTSpecial Weather StatementDVNHenderson, Henry, Mercer, Warren24 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.